[Question #5334] cramping with intercourse

21 months ago
On combination BCP for 5 years.  Have decreased menstrual pain (cramping) and decreased flow while on BCP for the most part altho some months I still have cramps requiring one motrin dose.  flow can be heavy for 2 days but less than before BCP.  I at times experience mild cramps - at times a few days before placebo pills. I am confused if I don't ovulate and my body doesn't know I am without hormones yet,  why I would feel as if my period is coming on before I start the placebos?? My dr has just said to try to take BCP at same time ( I am usually within 3 hours of the designated time each day). I also have had 2 episodes of some cramping during sexual intercourse (once on the day before first placebo and second time at end of placebo week). worried it might be endometriosis or something else troublesome.  No infections x HPV which dr is not concerned bc of my age. Same partner for 6 years (no STD). Why do I feel cramping a few days before placebo and/or with sex before the placebo.  As I said, I thought my body would be in a consistent level of hormones until I switched to the placebos or is there still a fluctuation of hormones beyond wha the BCP can control. 
H. Hunter Handsfield, MD
H. Hunter Handsfield, MD
21 months ago
Welcome back to the forum.

Unforuntately, I don't think I can help much. No STD is a likely cause of cramping, altered menstruation, ovulation, BCPs, and so on. This is a gyn problem of some sort, and this forum only deals with STD issues. We're not a resource to work out the cause of non-STD gyn symptoms.

I agree with your doctor that new HPV infections are uncommon at your age -- and in any case, HPV would never cause symptoms like yours. If you have any reason to be concerned that your partner has had other partners in the last 5 years, or if you have had any other partnerships, then standard STD testing (primarily gonorrhea and chlamydia) would make sense. It sounds like this isn't likely, but if uncertain, discuss STD testing with your doctor.

Sorry I can't be more helpful. But let me know if anything isn't clear.

HHH, MD
---